MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, CLAVE SECONDARY PORT, CLAVE Y-SITE, SECURE LOCK, 103 INCH; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, CLAVE SECONDARY PORT, CLAVE Y-SITE, SECURE LOCK, 103 INCH; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 146870489
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a primary plum set, clave secondary port, clave y-site, secure lock, 103 inch which was reported that they had multiple contaminated primary plum sets - one set had been spiked to a zosyn bag but was caught prior to patient use.Some are small to large brown spots.In total, 66 were identified as contaminated.There was visible contamination in the drip chamber.As a result, they set aside all of their sets with the same lot number.Sample photos were attached.
 
Additional Manufacturer Narrative
Evaluation of the returned sets confirmed the presence of black spots and white discoloration adhered to the interior wall of the drip chamber.Measurement of the black spots identified one (1) set as out of specification.Measurement of the white discoloration identified three (3) sets as out of specification.Measurement of the white discoloration and black specks together identified one (1) set as out of specification.The adhered spots observed during evaluation were confirmed to be embedded within the drip chamber.Icu medical has completed its investigation and determined that these represent discolored material originating during the molding process and embedded within the drip chamber wall.These findings are not consistent with foreign or biological contamination, and testing demonstrates that the material does not dislodge or migrate.The reported complaint of spots can be confirmed.The cause of the black spots in the drip chamber is due to discoloration of the pvc material during the molding process.The cause of the white discoloration inside the drip chamber is due to errant solvent applied during the assembly process in costa rica.

Brand Name
PRIMARY PLUM SET, CLAVE SECONDARY PORT, CLAVE Y-SITE, SECURE LOCK, 103 INCH
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key25585643
Report Number9615050-2026-00636
Device Sequence Number17542338
Product Code FPA
UDI-Device Identifier10887787005650
UDI-Public(01)10887787005650(17)281001(10)14625446
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number146870489
Device Lot Number14625446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2026
Initial Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown